Perhaps EP’s could benefit from this advice also.
Antiarrhythmic drugs are still prescribed all too freely to patients, without cautionary warnings and without routine follow up.
To some folks, like me, they have been triggers for very scary side effects.
I was prescribed flecainide PIP, which sent me by ambulance to the ER with wild atrial flutter.
Then propafenone, the second dose of which made me gain seven pounds over 2 days and sent me by ambulance to the ER with flash pulmonary edema, although none of my docs has admitted it might trigger heart failure in a very small percentage of patients. I found out ex post facto by my own research on the web. Of course I am not a doctor or medical researcher and of course cannot prove the cause/effect relationship, and the docs, seeing 20-30 patients per day, are too overwhelmed to devote much time or interest to really investigate my near-death experience. I am just an anecdote. A passing blip on the radar.
None of my docs ever mentioned a word about potential side effects of the antiarrhythmic drugs they offhandedly prescribed. And none has ever brought up the research findings that major weight loss has now been shown to reverse afib and might be something to try first before swallowing (potentially) poison pills
Doctors need to increase their awareness
Andrea Cooper, 52, of Phoenix, Md., who suffers from fibromyalgia and spinal degeneration, has felt the stigma of narcotic use. "The last pain specialist I had, I just hated it. There were signs up all over the office about rules and limitations. All about being suspicious of the patients. Not the way medicine ought to be practiced. I found it insulting." Adds Jan, 45, a chronic pain sufferer in Boulder, Colo.: "I think doctors have to be able to distinguish between the people who can handle it and those who can'tand help the people who can."